skip to main content


Title: Synchronous Emplacement of the Anorthosite Xenolith‐Bearing Beaver River Diabase and One of the Largest Lava Flows on Earth
Abstract

New geochronologic and paleomagnetic data from the North American Midcontinent Rift (MCR) reveal the synchronous emplacement of the Beaver River diabase, the anorthosite xenoliths within it, and the Greenstone Flow—one of the largest lava flows on Earth. A U‐Pb zircon date of 1091.83  0.21 Ma (2) from one of the anorthosite xenoliths is consistent with the anorthosite cumulate forming as part of the MCR and provides a maximum age constraint for the Beaver River diabase. Paired with the minimum age constraint of a cross‐cutting Silver Bay intrusion (1091.61  0.14 Ma; 2), these data tightly bracket the age of the Beaver River diabase to be 1091.7  0.2 Ma (95% CI), coeval with the eruption of the Greenstone Flow (1091.59  0.27 Ma; 2)—which is further supported by indistinguishable tilt‐corrected paleomagnetic pole positions. Geochronological, paleomagnetic, mineralogical and geochemical data are consistent with a hypothesis that the Beaver River diabase was the feeder system for the Greenstone Flow. The large areal extent of the intrusives and large estimated volume of the volcanics suggest that they represent a rapid and voluminous ca. 1,092 Ma magmatic pulse near the end of the main stage of MCR magmatism.

 
more » « less
Award ID(s):
1847277 1920336
NSF-PAR ID:
10360054
Author(s) / Creator(s):
 ;  ;  ;  ;  
Publisher / Repository:
DOI PREFIX: 10.1029
Date Published:
Journal Name:
Geochemistry, Geophysics, Geosystems
Volume:
22
Issue:
10
ISSN:
1525-2027
Format(s):
Medium: X
Sponsoring Org:
National Science Foundation
More Like this
  1. Abstract

    In this paper, we are interested in the following question: given an arbitrary Steiner triple systemonvertices and any 3‐uniform hypertreeonvertices, is it necessary thatcontainsas a subgraph provided? We show the answer is positive for a class of hypertrees and conjecture that the answer is always positive.

     
    more » « less
  2. Abstract

    It is proved that for every countable structureand a computable successor ordinal α there is a countable structurewhich is‐least among all countable structuressuch thatis Σ‐definable in the αth jump. We also show that this result does not hold for the limit ordinal. Moreover, we prove that there is no countable structurewith the degree spectrumfor.

     
    more » « less
  3. Abstract

    Letbe the random directed graph onnvertices where each of thepossible arcs is present independently with probabilityp. A celebrated result of Frieze shows that ifthentypically has a directed Hamilton cycle, and this is best possible. In this paper, we obtain a strengthening of this result, showing that under the same condition, the number of directed Hamilton cycles inis typically. We also prove a hitting‐time version of this statement, showing that in the random directed graph process, as soon as every vertex has in‐/out‐degrees at least 1, there are typicallydirected Hamilton cycles.

     
    more » « less
  4. Abstract

    A graph is said to be‐universal if it contains every graph withnvertices and maximum degree at most Δ as a subgraph. Dellamonica, Kohayakawa, Rödl and Ruciński used a “matching‐based” embedding technique introduced by Alon and Füredi to show that the random graphis asymptotically almost surely‐universal for, a threshold for the property that every subset of Δ vertices has a common neighbor. This bound has become a benchmark in the field and many subsequent results on embedding spanning graphs of maximum degree Δ in random graphs are proven only up to this threshold. We take a step towards overcoming limitations of former techniques by showing thatis almost surely‐universal for.

     
    more » « less
  5. Abstract

    In 1990 Bender, Canfield, and McKay gave an asymptotic formula for the number of connected graphs onwith m edges, wheneverand. We give an asymptotic formula for the numberof connected r‐uniform hypergraphs onwith m edges, wheneveris fixed andwith, that is, the average degree tends to infinity. This complements recent results of Behrisch, Coja‐Oghlan, and Kang (the case) and the present authors (the case, ie, “nullity” or “excess”o(n)). The proof is based on probabilistic methods, and in particular on a bivariate local limit theorem for the number of vertices and edges in the largest component of a certain random hypergraph. The arguments are much simpler than in the sparse case; in particular, we can use “smoothing” techniques to directly prove the local limit theorem, without needing to first prove a central limit theorem.

     
    more » « less